MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751766
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that water comes out of the cassette during the surgery.There no report of patient harm.Additional information was requested; however, none has been received to date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The customer reported water coming out of a cassette.No sample was returned for root cause evaluation; therefore, the condition of the product could not be verified.However, a video confirming leakage was provided by the customer.A 7 second video shows the cassette operating on the console; the procedure step appears to be priming of the cassette prior to surgery.A constant drip of fluid droplets are observed on the handle of the cassette, however, the exact source cannot be identified from the video.We do acknowledge fluid is leaking.A trend review of complaints for this lot indicates this is an isolated event for this lot.There have been no other reports for fluid leakage for these finished goods.While the source of the complaint is related to fluid leakage from the cassette, the root cause of the leakage could not be conclusively determined as a sample was not received and the condition of the product could not be verified.It is recommended for root cause determination the customer return the sample for a full evaluation.The root cause for this complaint is not known, therefore, specific action with regards to this complaint cannot be taken.Current tracking indicates no adverse trend for this lot for this event.In-process controls are established to ensure each final assembled cassette is verified that all required tests have been performed and all acceptance criteria are met prior to release.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17298390
Report Number1644019-2023-00868
Device Sequence Number3863680
Product Code LRO
UDI-Device Identifier00380657517664
UDI-Public00380657517664
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number8065751766
Device Lot Number14Y6HK
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown